Aa
Aa
A
A
A
Close
Avatar universal

Acne-Solodyn

I've been taking solodyn (45mg) for almost six months.  I have been taking once a day.  My doctor is trying to get me off of it, so I'm now taking a pill every other night.  I've heard some people say that when they stopped taking it, their face got awful and broke it.  How likely is it that this will happen to me? Thanks for your help!
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
thank you for this post.  I recently stopped taking minocycline (generic brand of Solodyn) after being on the medication for about 9 months. I started by tapering off, with few negative effects, and after about a week or two of being completely medication-free, the cystic acne started popping up... in the usual acne-prone spots but also in some unusual places that usually don't have problems for me.  After about another week, though--while also using some natural anti-bacterial remedies like oregano oil, tea tree oil, and colloidal silver (I used them both topically and also ingested them) and using lots of benzoyl peroxide and salicylic acid products-- my skin seems to be MUCH less angry and getting under control.  To help control the drying effects of the topical products, I sometimes spread extra virgin coconut oil on my face at night (coconut oil has anti-bacterial properties as well, and helps your skin not over-produce its own oils.)  I also notice that eating certain foods that are stimulating--coffee, spices, chocolate--irritated the condition.  I would recommend when you first stop taking this medication, until you see how your skin reacts, to eat clean, whole foods, limiting caffeine, refined sugar, and allergen foods (gluten, nuts, etc.)  I know from my own struggles with my skin how frustrating it can be, and how doctors seems to jump to medication as the best solution without considering other, natural alternatives.  Stay strong, stay positive, and look at the challenges with your skin as a way to become more in tune with your sense of inner peace <3  
Helpful - 0
Avatar universal
I was diagnosed with drug induced lupus from solodyn and it caused some other problems as well. I have been off the medicin since July and It was confirmed by august that it was the solodyn. It is a nasty drug and I think your skin becomes dependednt on it. I know you are going to be discouraged but it is true that at first your skin gets very bad but I am learning to do ther things to reduce the cystic acne and with each month that passes it gets better, these pharmasutical companies make it that we depend on them to keep taking it but you will see in time you do not need this drug at all. So please bare with a month or too of your acne being out of wack and I promise it will get better.
Helpful - 0
Avatar universal
Please be aware of this.  My 18 year old daughter first took amnesteem for her acne.  It worked, but the acne returned within months.  After trying topicals with no improvement, she was prescribed Solodyn.  After taking Solodyn for 3 months she became very, very sick and was diagnosed with drug-induced autoimmune hepatitis as a result of taking the Solodyn.  This drug, can also induce lupus.

I urge anyone considering taking any type of minocycline for acne to consider the possible side effects.  
Helpful - 0
309783 tn?1271958229
You will probably avoid bad side effects when withdrawing from your medicine because your doctor is rightly tapering you off it gradually.
If acne becomes a problem there are lots of oral and topical medications your doctor can prescribe to manage spots until you are no longer prone to them. Loiloi xx
Helpful - 0

You are reading content posted in the Acne Community

Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions